Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 156, NWS Lubbock, TX

June 15, 2002Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2002, 11:52 PM CDT for Stonewall County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2002, 11:52 PM CDT (04:52 UTC)
Expired
Jun 16, 2002, 12:30 AM CDT
In force
38 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Stonewall County, TX

What was reported inside it

TimeReportWhereRemark
Jun 16, 12:00 AM CDTThunderstorm WindAspermont, TXStrong thunderstorm winds destroyed a storage shed and blew the debris onto the road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 10:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2002-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2002-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2594 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:10 PM CDT, 10 hours 42 minutes earlier.

Area forecast discussion, Jun 15, 1:10 PM CDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
110 PM CDT SAT JUN 15 2002

18Z MAP HAS SURFACE LOW IN FAR SOUTHEAST COLORADO, WITH DRYLINE
TRAILING BACK TO THE SOUTHWEST INTO NORTHEAST NEW MEXICO. EXPECT
SURFACE LOW TO DEEPEN AND MOVE SOUTHEAST INTO THE NORTHERN TEXAS
PANHANDLE BY 00Z. DESPITE THE SOUTHEAST MOVEMENT OF THE SURFACE
LOW, SHOULD NOT SEE SIGNIFICANT VEERING OF SURFACE WINDS OVER OUR
AREA OWING TO INCREASING ISALLOBARIC GRADIENT AS THE LOW SLOWLY
DEEPENS. THUS, DO NOT EXPECT ANY SIGNIFICANT EASTWARD PUSH ON THE
DRYLINE AND THIS WOULD LIMIT LOW LEVEL CONVERGENCE OVER OUR AREA
THROUGH 00Z. MEANWHILE, COMBINATION OF EASTWARD ADVECTION OF WARMER
TEMPERATURES ALOFT AND WEAK SUBSIDENCE SHOULD CONTRIBUTE TO
INCREASING INHIBITION THIS AFTERNOON AND THIS EVENING. STORMS
SHOULD DEVELOP NEAR THE SURFACE LOW, AND NORTHEAST OF THE SURFACE
TROF AXIS, WITH THE POTENTIAL FOR AN ORGANIZED MCS WITH DAMAGING
WINDS AND POSSIBLY LARGE HAIL SPREADING SOUTHEAST THIS EVENING ALONG
THE NORTHEAST EDGE OF THE CAP. MESOETA SUGGESTS THE MAIN RISK OF
STORMS IN OUR AREA WOULD BE NORTHEAST ZONES, WITH MINIMAL RISK
SOUTHWEST. STRONG CONVECTIVE OUTFLOW SHOULD SPREAD SOUTHWEST ACROSS
OUR AREA TONIGHT, AND IT REMAINS TO BE SEEN WHETHER CIN WILL BE
SUFFICIENT TO PRECLUDE INITIATION ALONG THIS BOUNDARY AS IT MOVES
THROUGH HIGH DEW POINT AIR. WILL TAPER RAIN CHANCE FROM NORTHEAST TO
SOUTHWEST TONIGHT. MESOETA SUGGESTS LITTLE CHANCE OF STORMS TONIGHT
SOUTHWEST OF A LINE THROUGH DIMMITT AND JAYTON, HOWEVER WELL SEE
HOW THE SITUATION EVOLVES LATER THIS AFTERNOON. TOMORROW LOOKS QUIET
BEHIND MCS AS UPPER FLOW AMPLIFIES. SUNDAY NIGHT MAY SEE STORMS MOVE
DOWN FROM THE NORTHWEST. GIVEN HIGHER AMPLITUDE FLOW, THIS CHANCE
SHOULD REMAIN RESTRICTED TO WESTERN ZONES. MONDAY LOOKS QUIET, WITH
PERHAPS A FEW STORMS DEVELOPING OFF TO THE WEST OR NORTHWEST DURING
MAX HEATING, LEAVING A SLIGHT CHANCE OF ACTIVITY OVER OUR AREA
MONDAY NIGHT. FOR EXTENDED WOULD EXPECT NOTHING MORE THAN TYPICAL
ISOLATED AFTERNOON/EVENING CONVECTION, IN PROXIMITY TO UPPER LEVEL
RIDGE AXIS.

PRELIMINARY:
FRI 59/83/58/89 1021 TIA 58/83/60/88 4010 CDS 65/83/61/88 7100
BNF 61/87/61/92 -010 LUB 60/85/61/88 3010 ASP 66/84/60/85 5200

.LUB...NONE.

In the hours before

Special weather statement, Jun 15, 7:26 PM CDT, 4 hours 26 minutes before
TXZ021>044-160600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
726 PM CDT SAT JUN 15 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...EFFECTIVE UNTIL 1 AM CDT FOR THE FOLLOWING COUNTIES...

SWISHER...BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY...
COTTLE...LUBBOCK...CROSBY...DICKENS...KING...

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:11 PM CDTSevere Thunderstorm WarningLUBBriscoe, Childress, Hall49 min
Jun 15, 9:00 PM CDTSevere Thunderstorm WarningLUBChildress, Hall45 min
Jun 15, 9:07 PM CDTSevere Thunderstorm WarningLUBCottle, Motley53 min
Jun 15, 9:43 PM CDTSevere Thunderstorm WarningLUBKing62 min
Jun 15, 9:59 PM CDTSevere Thunderstorm WarningLUBCottle31 min
Jun 15, 10:15 PM CDTSevere Thunderstorm WarningLUBMotley30 min
Jun 15, 10:21 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher39 min
Jun 15, 10:33 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale57 min
Jun 15, 11:21 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens54 min
Jun 15, 11:27 PM CDTSevere Thunderstorm WarningLUBKing48 min
Jun 15, 11:32 PM CDTSevere Thunderstorm WarningLUBFloyd28 min
Jun 15, 11:59 PM CDTSevere Thunderstorm WarningLUBKent46 min
Jun 16, 12:26 AM CDTSevere Thunderstorm WarningLUBStonewall49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.